A Bayesian interpretation of the multivariate skew-normal distribution
Brunero Liseo and
Nicola Loperfido ()
Statistics & Probability Letters, 2003, vol. 61, issue 4, 395-401
This paper provides a unified treatment and a Bayesian interpretation of two different classes of multivariate skew-normal distributions proposed by Azzalini and Dalla Valle (Biometrika 83 (1996) 715) and Gupta et al. (Tech. Rep., Cimat, Mexico (2001)). We show that the above classes of distributions can be viewed as particular cases of a more general family, which naturally arise in constrained modelling. Our approach can be viewed as a direct extension to the multivariate case of the O'Hagan and Leonard (Biometrika 63 (1976) 201) paper, where the authors construct, in the scalar case, a skew prior distribution for the location parameter of a Gaussian random variable, using a simple hierarchical argument.
Keywords: Skewness; Hierarchical; Gaussian; models; Prior; constraints (search for similar items in EconPapers)
References: View complete reference list from CitEc
Citations: View citations in EconPapers (14) Track citations by RSS feed
Downloads: (external link)
Full text for ScienceDirect subscribers only
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
Persistent link: https://EconPapers.repec.org/RePEc:eee:stapro:v:61:y:2003:i:4:p:395-401
Ordering information: This journal article can be ordered from
https://shop.elsevie ... _01_ooc_1&version=01
Access Statistics for this article
Statistics & Probability Letters is currently edited by Somnath Datta and Hira L. Koul
More articles in Statistics & Probability Letters from Elsevier
Bibliographic data for series maintained by Nithya Sathishkumar ().